Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 23, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 10, 2022, 8:32 PM CDT for Atascosa County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2022, 8:32 PM CDT (01:32 UTC)
- Expired
- Apr 10, 2022, 8:57 PM CDT
- In force
- 25 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 115 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 834 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
079
WUUS54 KEWX 110132
SVREWX
TXC013-110215-
/O.NEW.KEWX.SV.W.0023.220411T0132Z-220411T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
832 PM CDT Sun Apr 10 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southern Atascosa County in south central Texas...
* Until 915 PM CDT.
* At 831 PM CDT, a severe thunderstorm was located near Cross, or 12
miles north of Tilden, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pleasanton, Jourdanton, Christine, Campbellton, Coughran, Peggy,
Graytown, McCoy, and Fashing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 2864 9834 2864 9871 2866 9873 2880 9865
2908 9837 2879 9810 2861 9833
TIME...MOT...LOC 0131Z 235DEG 37KT 2863 9860
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BF2 follow-up statements
891
WWUS54 KEWX 110146
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
846 PM CDT Sun Apr 10 2022
TXC013-110215-
/O.CON.KEWX.SV.W.0023.000000T0000Z-220411T0215Z/
Atascosa TX-
846 PM CDT Sun Apr 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN ATASCOSA COUNTY...
At 846 PM CDT, a severe thunderstorm was located near Christine,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Christine, Campbellton, Coughran, Peggy, McCoy, and Fashing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2864 9834 2864 9858 2873 9858 2908 9837
2879 9810 2861 9833
TIME...MOT...LOC 0146Z 235DEG 37KT 2872 9846
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BF964
WWUS54 KEWX 110157
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
857 PM CDT Sun Apr 10 2022
TXC013-110207-
/O.CAN.KEWX.SV.W.0023.000000T0000Z-220411T0215Z/
Atascosa TX-
857 PM CDT Sun Apr 10 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ATASCOSA COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 2864 9834 2864 9858 2873 9858 2908 9837
2879 9810 2861 9833
TIME...MOT...LOC 0156Z 235DEG 37KT 2879 9835
$$
BFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:18 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 10, 8:18 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 818 PM CDT Sun Apr 10 2022 .UPDATE... Winds have fallen below Wind Advisory and Red Flag Warning Criteria. As a result, have let those expire. Gusty winds will continue for another few hours east of the dryline as it retreats to the west. Isolated showers and thunderstorms will continue for another couple of hours or so out west until the airmass stabilizes and capping inversion strengthens. However, there is a possibility that they may become strong or severe. Of note, a severe storm near Los Angeles, east of Cotulla may move into our area and we are monitoring that storm. && .DISCUSSION... For Monday, have maintained the ongoing rain free forecast due to the strong capping inversion seen on forecast soundings. However, similar to this evening, the dryline may provide the forcing to break this cap. Should this happen, then CAPEs of 2,000 to 3,000 J/kg and steep mid level lapse rates of 8 to 9 C/km indicate a potential for strong to severe storms with very large hail the main threat. && .AVIATION... (11/00Z TAFs) At the I-35 sites, SCT-BKN VFR clouds lower to MVFR CIGs later this evening as south-southeasterly winds of 15 to 25 KTs with gusts to 30 KTs decrease to 10 to 15 KTs. CIGs lift and mix to SCT-BKN VFR around midday on Monday with south-southeasterly winds around 10 KTs. MVFR CIGs return Monday evening. At KDRT, VFR clouds with SHRA in the VCNTY early this evening, then a brief period of MVFR CIGs early in the morning. A rapid return to VFR skies is expected as winds shift to northwesterly at 7 to 12 KTs in the wake of the dryline passage. && .PREV DISCUSSION... /ISSUED 224 PM CDT Sun Apr 10 2022/ SHORT TERM (Today through Monday Night)... Seeing some changes in the low-levels noted on satellite this afternoon, as low-clouds continue across the Coastal Plains and east of the I35. This is a sign of increasing low-level moisture for the eastern areas as continued deep southerly flow prevails over that region. Across the west, dry air remains in place and some breezy southwesterly flow will likely lead to near critical to critical fire weather conditions for Val Verde County this afternoon. Latest aircraft soundings at AUS and SAT both show a very large CAP above the moist boundary layer. This should limit any surface based convection today, but some recent runs of the HRRR show some elevated showers associated with some mid-level moisture in the western CWA. Will continue to hold onto the mention of PoPs with a 10 PoP through 3z to account for this and the small chance an isolated storm is able to break through the cap. For tonight, low clouds are likely for the eastern 2/3rds of the area with the increase in moisture continuing. Lows will therefore be warmer, in the lower to upper 60s across the region. Model soundings are continuing to show a stout cap in place across the area Monday afternoon. Not expecting to see much in the way of convective development once again tomorrow. However, if anything does initiate, steep mid-level lapse rates would support the threat of large hail and damaging winds. The fire weather threat tomorrow will be anchored by continued very dry humidity values in the west. However, winds in this same area tomorrow will be in the 7-12 mph range and not expecting any need for fire weather headlines. Highs tomorrow will be in the middle 80s in the east and into the upper 90s in the west. More low clouds are expected Monday night with lows in the middle 60s to near 70 degrees. LONG TERM (Tuesday through Saturday night)... On Tuesday, warm, moist air will be in place with dew points in the 60s to near 70. While cloud cover will likely remain over our far eastern counties much of the day, sunshine in the afternoon will allow temperatures to rise to near 100 over our southwestern areas. A trough axis over the western CONUS will be in the process of taking on a more negative tilt as it pushes towards the high Plains during the day. While it's primary mid-level lift will remain well to our north during the afternoon and evening, a subtropical jet to it's south looks to potentially set up with it's left exit region near south-central Texas. In addition a shortwave embedded within the WSW flow aloft should bring at least modest PVA to the area late in the day, and a dryline will mix east towards US-281. West of it, elevated to near-critical fire weather conditions are expected. East, thermodynamic profiles could support a potential for severe storms over the east half of our region, but the question becomes: Will there be enough low to mid-level mixing and lift to overcome the cap? There is a dichotomy in the available model guidance with the answer to this question, with the NAM holding onto and even strengthening the capping inversion in the afternoon while the GFS depicts it eroding. If storms are able to develop (~30% chance at this time) the potential would be there for large to very large hail (primary risk) , damaging winds, and a low chance for a tornado. However, the opposite solution would mean another day with no rain and a continued worsening of drought conditions across the Hill Country. For the time being, this morning's SPC outlook is still valid, with a Marginal Risk of severe storms remains in place east of Kerrville to Castroville to Charlotte, with a Slight Risk for areas northeast of Llano to San Marcos to La Grange. A secondary shower and storm chance may arrive overnight into Wednesday morning ahead of this systems cold front. Although this wouldn't be the primary severe threat, there would still be a chance for some stronger storms with this round. It'll move out quickly by midday, with brisk, dry NW flow behind it. Red flag warnings will be needed for much if not all of the area as RH will fall into the single digits across the west half of the region and teens to low 20s east. Winds will be weakest over the Coastal Plains but still in the 10-15 mph range in the afternoon. Zonal flow returns aloft on Thursday, and sfc winds will gradually return to the E and then SE through the day. Temperatures will be near to slightly above normal still behind the front Wednesday through Friday. Continued elevated to near critical fire weather conditions are expected, but moisture will begin to return overnight into Friday. Could be a low chance for some precip on Friday, but forecast confidence decreases significantly at that time. We do anticipate a return to well-above normal temperatures on Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 67 87 69 86 69 / 10 - 10 30 30 Austin Bergstrom Intl Airport 67 87 68 86 69 / 10 10 10 30 30 New Braunfels Muni Airport 66 89 68 88 69 / 10 - 10 30 30 Burnet Muni Airport 66 91 67 88 66 / 10 - 10 30 20 Del Rio Intl Airport 67 98 70 100 65 / 10 0 - 10 0 Georgetown Muni Airport 67 88 68 87 69 / 10 - 10 30 30 Hondo Muni Airport 65 94 67 97 67 / 10 0 10 20 - San Marcos Muni Airport 66 88 68 87 68 / 10 - 10 30 30 La Grange - Fayette Regional 68 85 70 84 70 / 10 10 10 30 30 San Antonio Intl Airport 67 90 69 89 69 / 10 - 10 20 20 Stinson Muni Airport 68 93 70 93 70 / 10 - 10 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...04 Long-Term...05 Decision Support...Morris
Hazardous weather outlook, Apr 10, 3:48 AM CDT, 16 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 348 AM CDT Sun Apr 10 2022 TXZ171>173-183>194-202>209-217>225-228-111000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 348 AM CDT Sun Apr 10 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Critical fire weather conditions are expected today across Val Verde County and a Red Flag Warning is in effect for this area. Elsewhere across South Central Texas, elevated to near-critical fire weather conditions are expected today due to either breezy winds or low humidity. There is a slight chance for isolated thunderstorms late this afternoon and evening. If any storms develop, a strong storm or two is possible, with small hail and gusty winds the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to near critical fire weather conditions are forecast on Wednesday across much of South Central Texas. There is a chance for storms across portions of the eastern Hill Country and along and east of the I-35 and I-37 corridors Tuesday afternoon through Tuesday night. There is the potential for some storms to become severe storms during this time, with very large hail and damaging wind gusts the primary threats. There is currently a Marginal (1/5) to Slight (2/5) Risk for severe storms across this area on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:37 PM CDT | Special Weather Statement | EWX | Medina | 38 min |
| Apr 10, 10:29 PM CDT | Special Weather Statement | EWX | Bexar | 46 min |
| Apr 10, 10:48 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 57 min |
| Apr 10, 10:55 PM CDT | Special Weather Statement | EWX | Bandera | 50 min |
| Apr 10, 11:35 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Gonzales, Guadalupe | 25 min |
| Apr 10, 11:38 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Medina | 37 min |
| Apr 11, 12:00 AM CDT | Special Weather Statement | EWX | Caldwell | 45 min |
| Apr 11, 1:38 AM CDT | Special Weather Statement | EWX | Caldwell | 37 min |
| Apr 11, 2:20 AM CDT | Special Weather Statement | EWX | Fayette | 25 min |
| Apr 11, 2:26 AM CDT | Special Weather Statement | EWX | Kerr | 34 min |
| Apr 11, 2:53 AM CDT | Special Weather Statement | EWX | Kendall | 37 min |
| Apr 11, 3:28 AM CDT | Special Weather Statement | EWX | Blanco | 32 min |
| Apr 11, 3:56 AM CDT | Special Weather Statement | EWX | Hays, Travis | 34 min |
| Apr 11, 4:28 AM CDT | Special Weather Statement | EWX | Lee | 32 min |
| Apr 11, 4:29 AM CDT | Special Weather Statement | EWX | Bastrop, Travis | 31 min |
| Apr 11, 5:36 AM CDT | Special Weather Statement | EWX | Bastrop | 39 min |
| Apr 11, 5:38 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.